Alert archive / California / Wind Advisories in 2022

Wind Advisory 6, NWS San Diego, CA

January 26, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Jan 26, 2022, 12:41 PM PST for 4 counties in California. It took effect at Jan 27, 2022, 7:00 PM PST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2022, 12:41 PM PST (20:41 UTC)
In effect from
Jan 27, 2022, 7:00 PM PST
Expired
Jan 29, 2022, 1:57 AM PST
In force
31 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS76 KSGX 262041
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1241 PM PST Wed Jan 26 2022

CAZ048-055>057-065-554-270645-
/O.NEW.KSGX.WI.Y.0006.220128T0300Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, Desert Hot Springs, 
Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
1241 PM PST Wed Jan 26 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 10 PM PST
FRIDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Gorgonio 
  Pass Near Banning and Orange County Inland Areas.

* WHEN...From 7 PM Thursday to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-270645-
/O.NEW.KSGX.HW.A.0002.220128T0600Z-220129T1200Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
1241 PM PST Wed Jan 26 2022

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
FRIDAY NIGHT...

* WHAT...East winds 25 to 35 mph with gusts to 55 to 65 mph 
  possible.

* WHERE...Portions of the San Diego County Valleys and San Diego 
  County Mountains.

* WHEN...From Thursday evening through late Friday night.

* IMPACTS...Damaging winds could blow down trees and power lines.  
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CO

For more information from the National Weather Service visit
http://weather.gov/sandiego
8 follow-up statements
402 
WWUS76 KSGX 270554
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
954 PM PST Wed Jan 26 2022

CAZ048-055>057-065-554-271400-
/O.CON.KSGX.WI.Y.0006.220128T0300Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, Desert Hot Springs, 
Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
954 PM PST Wed Jan 26 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO 10 PM
PST FRIDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Gorgonio 
  Pass Near Banning and Orange County Inland Areas.

* WHEN...From 7 PM Thursday to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-271400-
/O.CON.KSGX.HW.A.0002.220128T0600Z-220129T1200Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
954 PM PST Wed Jan 26 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE FRIDAY NIGHT...

* WHAT...East winds 25 to 35 mph with gusts to 55 to 65 mph 
  possible.

* WHERE...Portions of the San Diego County Valleys and San Diego 
  County Mountains.

* WHEN...From Thursday evening through late Friday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego
909 
WWUS76 KSGX 271016
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
216 AM PST Thu Jan 27 2022

CAZ050-058-272300-
/O.UPG.KSGX.HW.A.0002.220128T0600Z-220129T1200Z/
/O.NEW.KSGX.HW.W.0002.220128T0600Z-220129T1200Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, Poway, Julian, and Pine Valley
216 AM PST Thu Jan 27 2022

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST SATURDAY...

* WHAT...East winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 10 PM this evening to 4 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ048-055>057-065-554-272300-
/O.CON.KSGX.WI.Y.0006.220128T0300Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Moreno Valley, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Orange, and Mission Viejo
216 AM PST Thu Jan 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 PM PST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph 
  expected.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, Santa Ana Mountains and Foothills, Riverside County 
  Mountains, San Bernardino County Mountains and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...From 7 PM this evening to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
392 
WWUS76 KSGX 272047
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1247 PM PST Thu Jan 27 2022

CAZ050-058-280630-
/O.EXT.KSGX.HW.W.0002.220128T0600Z-220129T1800Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, Poway, Julian, and Pine Valley
1247 PM PST Thu Jan 27 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY...

* WHAT...East winds 25 to 35 mph with gusts 50 to 60 mph, locally
  up to 70 mph in the mountains. Portions of the eastern valleys
  will see gusts 30 to 45 mph. Strongest wind gusts will be on 
  the coastal slopes of the mountains and onto the foothills. 

* WHERE...Portions of San Diego County Valleys and the San Diego 
  County Mountains.

* WHEN...From 10 PM this evening to 10 AM PST Saturday. Strongest
  winds will be tonight into Friday morning. 

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ048-055>057-065-554-280630-
/O.CON.KSGX.WI.Y.0006.220128T0300Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Moreno Valley, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Orange, and Mission Viejo
1247 PM PST Thu Jan 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 PM PST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph 
  expected.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, Santa Ana Mountains and Foothills, Riverside County 
  Mountains, San Bernardino County Mountains and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...From 7 PM this evening to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO

For more information from the National Weather Service visit
http://weather.gov/sandiego
242 
WWUS76 KSGX 280540
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
940 PM PST Thu Jan 27 2022

CAZ050-058-281400-
/O.CON.KSGX.HW.W.0002.220128T0600Z-220129T1800Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, Poway, Julian, and Pine Valley
940 PM PST Thu Jan 27 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* WHAT...East winds 25 to 35 mph with gusts 50 to 60 mph, 
  locally up to 70 mph in the mountains. Portions of the eastern 
  valleys will see gusts 30 to 45 mph. Strongest wind gusts will 
  be on the coastal slopes of the mountains and onto the 
  foothills.

* WHERE...Portions of San Diego County Valleys and the San Diego 
  County Mountains.

* WHEN...From 10 PM this evening to 10 AM PST Saturday. 
  Strongest winds will be tonight into Friday morning.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ048-055>057-065-554-281400-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Moreno Valley, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Orange, and Mission Viejo
940 PM PST Thu Jan 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph 
  expected.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, Santa Ana Mountains and Foothills, Riverside County 
  Mountains, San Bernardino County Mountains and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...From 7 PM this evening to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego
852 
WWUS76 KSGX 281337
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
537 AM PST Fri Jan 28 2022

CAZ050-058-282200-
/O.CON.KSGX.HW.W.0002.000000T0000Z-220129T1800Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, Poway, Julian, and Pine Valley
537 AM PST Fri Jan 28 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* WHAT...East winds 25 to 35 mph with gusts 50 to 60 mph, locally
  up to 70 mph in the mountains. Portions of the eastern valleys
  will see gusts 30 to 45 mph. 

* WHERE...Portions of San Diego County Valleys and the San Diego 
  County Mountains.

* WHEN...Through 10 AM PST Saturday. Strongest winds will be this 
  morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest wind gusts will be on the coastal
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ048-055>057-065-554-282200-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Moreno Valley, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Orange, and Mission Viejo
537 AM PST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph
  expected. Strongest wind gusts will be below the major passes
  and along the Santa Mountain foothills.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, Santa Ana Mountains and Foothills, Riverside County 
  Mountains, San Bernardino County Mountains and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...Through 10 PM PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
922 
WWUS76 KSGX 282030
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1230 PM PST Fri Jan 28 2022

CAZ050-058-290600-
/O.CAN.KSGX.HW.W.0002.000000T0000Z-220129T1800Z/
/O.EXB.KSGX.WI.Y.0006.000000T0000Z-220129T1800Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Ramona, Alpine, and Pine Valley
1230 PM PST Fri Jan 28 2022

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SATURDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph. Local wind
  gusts to 60 mph will be possible.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...Until 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-055>057-065-554-290600-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Moreno Valley, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Orange, and Mission Viejo
1230 PM PST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph. Local
  gusts to 55 mph below passes.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, Santa Ana Mountains and Foothills, Riverside County 
  Mountains, San Bernardino County Mountains and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Schenk
122 
WWUS76 KSGX 290601
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1001 PM PST Fri Jan 28 2022

CAZ048-055>057-065-554-290715-
/O.EXP.KSGX.WI.Y.0006.000000T0000Z-220129T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Moreno Valley, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Orange, and Mission Viejo
1001 PM PST Fri Jan 28 2022

...WIND ADVISORY HAS EXPIRED...

The Santa Ana winds have weakened this evening, below advisory
thresholds. 

$$

CAZ050-058-291415-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-220129T1800Z/
San Diego County Valleys-San Diego County Mountains-
Including the city of Pine Valley
1001 PM PST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph. 

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...Until 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego
180 
WWUS76 KSGX 290957
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
157 AM PST Sat Jan 29 2022

CAZ050-058-291100-
/O.CAN.KSGX.WI.Y.0006.000000T0000Z-220129T1800Z/
San Diego County Valleys-San Diego County Mountains-
157 AM PST Sat Jan 29 2022

...WIND ADVISORY IS CANCELLED...

Wind reports have fallen below Advisory criteria and are expected
to slowly weaken further this morning.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:13 AM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 26, 9:13 AM PST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
913 AM PST Wed Jan 26 2022

.SYNOPSIS...
Offshore flow will prevail into early Saturday, with a period of
gusty Santa Ana winds from the east peaking Friday. A slow cooling
trend and cloudier weather weather will return Saturday, bringing
a chance of light showers to the mountains. Cooler and breezy
conditions expected into next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Key Points:
*Santa Ana winds from the east expected late Thursday into Friday
with strongest gusts expected in San Diego County.
*Slight chance of mountain showers Saturday.

As of 9 am, areas of fog are continuing to dissipate from the coast
and western valleys, leaving a few high clouds streaming from
southwest to northeast across Southern California. Santa Ana winds
are gusting mostly 30 to 45 mph through the passes and locally
into mountain foothills. Santa Ana winds will continue to weaken
through the day, but offshore flow will continue to prevail. High
temperatures today will be a few degrees warmer than yesterday at
the coast and in the western valleys, with a few degrees of
cooling in the mountains and deserts. More widespread warming
expected Thursday. Patchy fog could form in coastal areas tonight
before offshore flow begins to strengthen Thursday morning.

Another round of Santa Ana winds are expected late Thursday into
Friday. Global models have come into more alignment in the placement
of the upper level pattern for the end of the week. The ECMWF, GFS,
and NAM guidance place the upper level high over California and
Nevada and the trough axis further east, over New Mexico. This is a
change from yesterday, when NAM guidance was keeping the trough
axis further west, resulting in a solution with much stronger
winds. The ECMWF Extreme Forecast Index continues to show a small
area of 70th and 80th percentile wind speeds centered over the San
Diego County mountains and adjacent inland valleys. Winds are
expected to be more easterly and peak in strength Friday morning.

High temperatures Friday will be warmer near the coast and cooler
inland. As the Santa Ana winds weaken, a low pressure system off the
Southern California Coast moves east into California Saturday and
into Arizona Sunday. Though NBM PoPs remain low, about half of ECMWF
members have at least light measurable amounts for Big Bear on
Saturday. A slight chance of showers has been added to the forecast
for the higher mountains for Saturday afternoon and evening.

Moving into early next week, a lot of uncertainty remains
surrounding the details of the northwest flow that is expected to
prevail over the West Coast. Global ensemble clusters are showing
differences in the position and the amplitude of the ridge that is
forecast to set up near 140W and the trough over the Intermountain
West. This introduces uncertainty in the temperature and wind
forecast for Southern California.

The NBM deterministic high temperature forecast has slow cooling for
Sunday into Monday and Tuesday followed by slow warming though with
increasing spread through the week. There could also be periods of
stronger winds, initially onshore, then possibly offshore with ECMWF
ensemble members strongest with the winds around Wednesday.

&&

.AVIATION...
261640Z...Patchy low clouds and fog with bases 300-700 FT MSL and
vis 2-4 SM, locally below one-quarter mile in dense fog this
morning. Low clouds and fog will clear out by 19z Wed. SCT AOA
20,000 FT MSL through tonight. Patchy low clouds and fog will be
possible after 06z Thu across coastal areas, but confidence is low
in occurrence.

NE-E winds with gusts 20-30 kt with local gusts to 35 kt over the
mtns and coastal foothills, beginning to weaken after 20z Wed. Areas
of LLWS and MOD up/downdrafts over/west of the mtns.

&&

.MARINE...
No hazardous marine conditions are expected through Sunday.

&&

.BEACHES...
A long-period west swell will produce elevated surf and strong rip
currents today. Surf of 3-6 feet is expected, with some sets to 7
feet in San Diego County. A Beach Hazards Statement remains in
effect through this evening.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 8 PM PST this evening for Orange
     County Coastal Areas-San Diego County Coastal Areas.

PZ...NONE.
&&

PUBLIC...CO
AVIATION/MARINE/BEACHES...Schenk

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 12:41 PM PSTHigh Wind WatchSGXSan Diego14 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.